Home About us Current issue Ahead of Print Back issues Submission Instructions Advertise Contact Login   

Search Article 
  
Advanced search 
 
Saudi Journal of Kidney Diseases and Transplantation
Users online: 1557 Home Bookmark this page Print this page Email this page Small font sizeDefault font size Increase font size 

CASE REPORT Table of Contents   
Year : 2016  |  Volume : 27  |  Issue : 4  |  Page : 808-811
Fanconi syndrome induced by tenofovir: A case report


1 Department of Nephrology, Hemodialysis and Transplantation, Ibn Rochd University Hospital, Casablanca, Morocco
2 Department of Infectious Diseases, Ibn Rochd University Hospital, Casablanca, Morocco

Correspondence Address:
Bouchra Lify
Department of Nephrology, Hemodialysis and Transplantation, Ibn Rochd University Hospital, Casablanca
Morocco
Login to access the Email id


DOI: 10.4103/1319-2442.185269

PMID: 27424704

Rights and Permissions

Tenofovir disoproxil fumarate (TDF) is a nucleotide reverse transcriptase inhibitor discovered in the USA in 2001. It is currently the treatment of choice for patients co-infected with human immunodeficiency virus (HIV) and hepatitis B virus. Its antiretroviral efficacy and good tolerance are responsible for the higher frequency of prescriptions compared with other nucleoside analogs. However, it can induce acute renal toxicity causing impairment of the proximal tubular function of the kidney. This is highly dependent on factors such as associated co-prescription didanosine or a protease inhibitor "boosted" with ritonavir, preexisting renal insufficiency, low body weight, or presence of associated diabetes. In contrast, long-term renal toxicity remains highly debated. Some studies describe a decrease in estimated glomerular filtration rate during prolonged treatment with TDF. Others reported renal safety even during prolonged use. The differences between patients enrolled in the different studies, the measured parameters and their interpretation could explain these discrepancies. We describe a case of a patient infected with HIV, who presented with Fanconi syndrome with acute renal failure six months after starting antiretroviral treatment including tenofovir.


[FULL TEXT] [PDF]*
Print this article  Email this article
    

  Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   Citation Manager
  Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4146    
    Printed29    
    Emailed0    
    PDF Downloaded546    
    Comments [Add]    

Recommend this journal